Arizona, 2004

Heavy Snow in Arizona, March 3 to 4, 2004

March 3 to 4, 2004 · NWS TWC · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before the first event at Mar 2, 9:20 PM MST, 4 hours 40 minutes earlier.

Area forecast discussion, Mar 2, 9:20 PM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
920 PM MST TUE MAR 2 2004

SOUTHEAST ARIZONA FORECAST DISCUSSION

.SYNOPSIS...A STRONG STORM SYSTEM WILL BRING VALLEY RAIN AND
MOUNTAIN SNOW TO SOUTHEAST ARIZONA TONIGHT THROUGH WEDNESDAY...WITH
THE BEST CHANCE FOR PRECIPITATION OCCURRING WEDNESDAY AFTERNOON. A
SECONDARY DISTURBANCE WILL ROTATE ACROSS THE AREA FOR ANOTHER SHOT
OF PRECIPITATION THURSDAY INTO EARLY FRIDAY. EVENTUALLY...A RIDGE OF
HIGH PRESSURE WILL BUILD OVER THE REGION PROVIDING THE AREA WITH DRY
AND WARMER WEATHER FOR THE WEEKEND AND EARLY NEXT WEEK.
&&

.DISCUSSION...THE LATEST WATER VAPOR IMAGERY INDICATED THAT THE
UPPER LOW THAT WILL BE RESPONSIBLE FOR BRINGING PRECIPITATION TO
SOUTHEAST ARIZONA THE NEXT DAY OR SO IS CENTERED JEST WEST OF THE
NORTHERN BAJA PENINSULA...MOVING SOUTH. THE KEMX RADAR IMAGERY AND
SURFACE OBSERVATIONS INDICATED SOME LIGHT RAIN HAS ALREADY FALLEN
WITHIN THE DIFLUENT AREA...SETUP ACROSS SOUTHWEST ARIZONA WHICH
INCLUDES CENTRAL AND WESTERN PIMA COUNTY. DUE TO A SLIGHTLY FURTHER
SOUTH/WEST POSITION OF THIS SYSTEM...THE CURRENT FORECAST MAY BE
SOMEWHAT OVERDONE WITH THE PRECIPITATION TONIGHT. AS THE UPPER LOW
CONTINUES TO MOVE TOWARDS THE SPUR OF THE BAJA BY 00Z THU...WILL SEE
LIGHT RAIN EXPAND FROM THE WESTERN CWA INTO THE EASTERN ZONES BY
WEDNESDAY MORNING. LOOKS LIKE THE BEST DYNAMICS WITH THIS SYSTEM
WILL OCCUR WEDNESDAY AFTERNOON AS THE LOW SWITCHES FROM A POSITIVE
TILT TO A NEUTRAL TILT. THIS WILL ALLOW A FEW VORT MAX TO ROTATE
INTO OUR NECK OF THE WOODS GIVING THE EXTRA UUMPH NECESSARY FOR
HEAVIER PRECIPITATION TO OCCUR. IN ANY EVENT...WILL HAVE TO TAKE A
CLOSER LOOK AT THE 00Z MODEL RUNS...AND MAY DELAY OR DOWNGRADE
CURRENT HEAVY SNOW WARNING TO ADVISORIES.
&&

.TWC WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY TONIGHT AND
WEDNESDAY ABOVE 6000 FEET ZONES 19/30. HEAVY SNOW WARNING ABOVE 6000
FEET TONIGHT AND WEDNESDAY ZONES 33/34/35.
&&
Hazardous weather outlook, Mar 2, 4:30 PM MST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
430 PM MST TUE MAR 02 2004

AZZ019-031400-
NORTHERN GREENLEE COUNTY-
430 PM MST TUE MAR 02 2004

...SNOW ADVISORY ABOVE 6000 FEET FROM 5 PM MST THROUGH 5 PM MST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY

.DAY ONE...TONIGHT

SNOWFALL WILL INCREASE ACROSS THE AREA TONIGHT AND WEDNESDAY AS A
STORM SYSTEM MOVES CLOSER. ADDITIONAL SNOW ACCUMULATIONS OF 5 TO 9
INCHES WITH UP TO ONE FOOT ABOVE 7500 FEET A CAN BE EXPECTED BY
WEDNESDAY EVENING. A BRIEF BREAK IN THE WEATHER CAN BE EXPECTED
WEDNESDAY NIGHT...BEFORE A SECONDARY WEATHER DISTURBANCE BRINGS
ANOTHER ROUND OF SNOW THURSDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW ADVISORY ABOVE 6000 FEET THROUGH 5 PM MST WEDNESDAY. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031400-
SOUTHEAST PINAL COUNTY-
430 PM MST TUE MAR 02 2004

...WINTER STORM WATCH ABOVE 5000 TONIGHT THROUGH WEDNESDAY AFTERNOON
HAS BEEN CANCELED...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PINAL COUNTY

.DAY ONE...TONIGHT

THE SNOW LEVEL WILL REMAIN RATHER HIGH TONIGHT BEFORE LOWERING TO
NEAR 5000 FEET EARLY WEDNESDAY MORNING. THIS WILL RESULT IN A
MIXTURE OF RAIN AND WET SNOW IN THE HIGHER MOUNTAIN PEAKS EARLY ON
TONIGHT. AS A RESULT...SNOW ACCUMULATIONS WILL BE LESS THAN
PREVIOUSLY EXPECTED. THUS...THE WINTER STORM WATCH HAS BEEN
CANCELED. SOME OF THE HIGHER MOUNTAIN PEAKS COULD STILL SEE 1 TO 3
INCHES OF SNOW LATER TONIGHT WITH AN ADDITIONAL 1 OR 2 INCHES
WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ030-031400-
UPPER GILA RIVER VALLEY-
430 PM MST TUE MAR 02 2004

...SNOW ADVISORY ABOVE 6000 FEET FROM 5 PM MST THROUGH 5 PM MST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR UPPER GILA RIVER VALLEY

.DAY ONE...TONIGHT

SNOWFALL WILL INCREASE ACROSS THE AREA TONIGHT AND WEDNESDAY AS A
STORM SYSTEM MOVES CLOSER. ADDITIONAL SNOW ACCUMULATIONS OF 5 TO 9
INCHES WITH UP TO ONE FOOT ABOVE 7500 FEET A CAN BE EXPECTED BY
WEDNESDAY EVENING. A BRIEF BREAK IN THE WEATHER CAN BE EXPECTED
WEDNESDAY NIGHT...BEFORE A SECONDARY WEATHER DISTURBANCE BRINGS
ANOTHER ROUND OF SNOW THURSDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW ADVISORY ABOVE 6000 FEET THROUGH 5 PM MST WEDNESDAY. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ031-031400-
WESTERN PIMA COUNTY-
430 PM MST TUE MAR 02 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PIMA COUNTY

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ032-031400-
TOHONO OODHAM NATION-
430 PM MST TUE MAR 02 2004

...WINTER STORM WATCH ABOVE 5000 TONIGHT THROUGH WEDNESDAY AFTERNOON
HAS BEEN CANCELED...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR TOHONO OODHAM NATION

.DAY ONE...TONIGHT

THE SNOW LEVEL WILL REMAIN RATHER HIGH TONIGHT BEFORE LOWERING TO
NEAR 5000 FEET EARLY WEDNESDAY MORNING. THIS WILL RESULT IN A
MIXTURE OF RAIN AND WET SNOW IN THE HIGHER MOUNTAIN PEAKS EARLY ON
TONIGHT. AS A RESULT...SNOW ACCUMULATIONS WILL BE LESS THAN
PREVIOUSLY EXPECTED. THUS...THE WINTER STORM WATCH HAS BEEN
CANCELED. SOME OF THE HIGHER MOUNTAIN PEAKS COULD STILL SEE 1 TO 3
INCHES OF SNOW LATER TONIGHT WITH AN ADDITIONAL 1 OR 2 INCHES
WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ033-031400-
TUCSON METRO/MARANA/GREEN VALLEY-
430 PM MST TUE MAR 02 2004

...HEAVY SNOW WARNING ABOVE 6000 FEET FROM 7 PM MST TONIGHT THROUGH
5 PM MST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR TUCSON METRO/MARANA/GREEN VALLEY

.DAY ONE...TONIGHT

PERIODS OF VALLEY RAIN AND MOUNTAIN SNOW CAN BE EXPECTED THIS EVENING
THROUGH LATE WEDNESDAY AS A STORM SYSTEM TRACKS SOUTH OF THE AREA.
THE SNOW LEVEL WILL LOWER TO NEAR 5000 FEET TONIGHT AND HOVER AROUND
5500 FEET WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES
ABOVE 6000 FEET CAN BE EXPECTED WITH OVER ONE FOOT ABOVE 7000 FEET.
IMPROVING WEATHER CAN BE EXPECTED WEDNESDAY NIGHT...BUT A SECONDARY
DISTURBANCE WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE AREA AGAIN
THURSDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY SNOW WARNING ABOVE 6000 FEET THROUGH 5 PM MST WEDNESDAY. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ034-031400-
SANTA CRUZ COUNTY-
430 PM MST TUE MAR 02 2004

...HEAVY SNOW WARNING ABOVE 6000 FEET FROM 7 PM MST TONIGHT THROUGH
5 PM MST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANTA CRUZ COUNTY

.DAY ONE...TONIGHT

PERIODS OF VALLEY RAIN AND MOUNTAIN SNOW CAN BE EXPECTED THIS EVENING
THROUGH LATE WEDNESDAY AS A STORM SYSTEM TRACKS SOUTH OF THE AREA.
THE SNOW LEVEL WILL LOWER TO NEAR 5000 FEET TONIGHT AND HOVER AROUND
5500 FEET WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES
ABOVE 6000 FEET CAN BE EXPECTED WITH OVER ONE FOOT ABOVE 7000 FEET.
IMPROVING WEATHER CAN BE EXPECTED WEDNESDAY NIGHT...BUT A SECONDARY
DISTURBANCE WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE AREA AGAIN
THURSDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY SNOW WARNING ABOVE 6000 FEET THROUGH 5 PM MST WEDNESDAY. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ035-031400-
COCHISE COUNTY-
430 PMMST TUE MAR 02 2004

...HEAVY SNOW WARNING ABOVE 6000 FEET FROM MIDNIGHT TONIGHT THROUGH
5 PM MST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COCHISE COUNTY

.DAY ONE...TONIGHT

PERIODS OF VALLEY RAIN AND MOUNTAIN SNOW CAN BE EXPECTED TONIGHT
THROUGH LATE WEDNESDAY AS A STORM SYSTEM TRACKS JUST SOUTH OF THE
INTERNATIONAL BORDER. THE SNOW LEVEL WILL INITIALLY BE HIGH
TONIGHT...BUT WILL LOWER TO NEAR 5000 FEET BY EARLY WEDNESDAY AND
HOVER AROUND 5500 FEET DURING THE DAY. TOTAL SNOW ACCUMULATIONS OF 6
TO 11 INCHES ABOVE 6000 FEET CAN BE EXPECTED WITH NEAR 15 INCHES
ABOVE 7500 FEET. IMPROVING WEATHER CAN BE EXPECTED WEDNESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY SNOW WARNING ABOVE 6000 FEET THROUGH 5 PM MST WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, C Pima

When
March 3, 2:00 AM MST to March 4, 8:00 AM MST
Where
C Pima forecast zone
Reported by
OFFICIAL NWS OBS.

Kitt Peak observatory reported 23 inches of snowfall during this event.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389672.